Alert archive / Missouri / Frost Advisories in 2011

Frost Advisory 5, NWS Kansas City, MO

October 27, 20117 counties in Missouri

NWS Kansas City, MO issued this frost advisory at Oct 27, 2011, 3:12 AM CDT for 7 counties in Missouri. It took effect at Oct 28, 2011, 4:00 AM CDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Oct 27, 2011, 3:12 AM CDT (08:12 UTC)
In effect from
Oct 28, 2011, 4:00 AM CDT
Expired
Oct 28, 2011, 8:00 AM CDT
In force
4 hr
Issued by
NWS Kansas City, MO

Counties Chariton County, MO, Cooper County, MO, Howard County, MO, Macon County, MO, Pettis County, MO, Randolph County, MO, Saline County, MO

The radar

The Pleasant Hill radar (KEAX), 130 km from the middle of the area, began a volume at 08:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 8.2 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2011-10-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2011-10-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -66 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1287 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
-66 m²/s²
0-3 km storm-relative helicity
133 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

018 
WWUS73 KEAX 270812
NPWEAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
312 AM CDT THU OCT 27 2011

...AREAS OF FROST EXPECTED FRIDAY MORNING...

.CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO DROP INTO THE
LOWER TO MIDDLE 30S OVERNIGHT...RESULTING IN AREAS OF FROST. SINCE A
WIDESPREAD KILLING FREEZE HAS NOT YET OCCURRED IN CENTRAL MISSOURI THIS
SEASON...THIS WILL POSE A RISK TO ANY SENSITIVE VEGETATION THAT
REMAINS OUTDOORS.

MOZ025-032-033-039-040-045-046-271800-
/O.NEW.KEAX.FR.Y.0005.111028T0900Z-111028T1300Z/
MACON-CHARITON-RANDOLPH-SALINE-HOWARD-PETTIS-COOPER-
INCLUDING THE CITIES OF...MACON...LA PLATA...SALISBURY...
KEYTESVILLE...MOBERLY...MARSHALL...FAYETTE...NEW FRANKLIN...
SEDALIA...BOONVILLE
312 AM CDT THU OCT 27 2011

...FROST ADVISORY IN EFFECT FROM 4 AM TO 8 AM CDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN KANSAS CITY/PLEASANT HILL HAS
ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 8 AM
CDT FRIDAY. 

* TEMPERATURE: OVERNIGHT LOWS ARE EXPECTED TO BE BETWEEN 32 AND 36
  DEGREES...WITH THE COLDEST READINGS OCCURRING IN SHELTERED AND LOW-
  LYING AREAS.

* IMPACTS: FROST MAY DAMAGE OR KILL SENSITIVE AND UNPROTECTED
  VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

HAWBLITZEL
4 follow-up statements
196 
WWUS73 KEAX 272003
NPWEAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
303 PM CDT THU OCT 27 2011

...AREAS OF FROST EXPECTED FRIDAY MORNING...

.CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO DROP INTO
THE MIDDLE 30S OVERNIGHT...RESULTING IN AREAS OF FROST. SINCE A
WIDESPREAD KILLING FREEZE HAS NOT YET OCCURRED IN CENTRAL MISSOURI
THIS SEASON...THIS WILL POSE A RISK TO ANY SENSITIVE VEGETATION THAT
REMAINS OUTDOORS.

MOZ025-032-033-039-040-045-046-281300-
/O.CON.KEAX.FR.Y.0005.111028T0900Z-111028T1300Z/
MACON-CHARITON-RANDOLPH-SALINE-HOWARD-PETTIS-COOPER-
INCLUDING THE CITIES OF...MACON...LA PLATA...SALISBURY...
KEYTESVILLE...MOBERLY...MARSHALL...FAYETTE...NEW FRANKLIN...
SEDALIA...BOONVILLE
303 PM CDT THU OCT 27 2011

...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 AM CDT
FRIDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 AM CDT FRIDAY. 

* TEMPERATURE: OVERNIGHT LOWS ARE EXPECTED TO BE BETWEEN 32 AND 36
  DEGREES...WITH THE COLDEST READINGS OCCURRING IN SHELTERED AND LOW- YING
  AREAS.

* IMPACTS: FROST MAY DAMAGE UNPROTECTED VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE DAMAGED IF LEFT UNCOVERED.

&&

$$
469 
WWUS73 KEAX 280146
NPWEAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
846 PM CDT THU OCT 27 2011

...AREAS OF FROST EXPECTED FRIDAY MORNING...

.CLEARING SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO DROP INTO
THE MIDDLE 30S OVERNIGHT...RESULTING IN AREAS OF FROST. SINCE A
WIDESPREAD KILLING FREEZE HAS NOT YET OCCURRED IN CENTRAL MISSOURI
THIS SEASON...THIS WILL POSE A RISK TO ANY SENSITIVE VEGETATION THAT
REMAINS OUTDOORS.

MOZ025-032-033-039-040-045-046-281300-
/O.CON.KEAX.FR.Y.0005.111028T0900Z-111028T1300Z/
MACON-CHARITON-RANDOLPH-SALINE-HOWARD-PETTIS-COOPER-
INCLUDING THE CITIES OF...MACON...LA PLATA...SALISBURY...
KEYTESVILLE...MOBERLY...MARSHALL...FAYETTE...NEW FRANKLIN...
SEDALIA...BOONVILLE
846 PM CDT THU OCT 27 2011

...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 AM CDT
FRIDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 AM CDT FRIDAY. 

* TEMPERATURE: OVERNIGHT LOWS ARE EXPECTED TO FALL BETWEEN 32 AND 36
  DEGREES...WITH THE COLDEST READINGS OCCURRING IN SHELTERED AND LOW
  LYING VALLEY AREAS.

* IMPACTS: FROST MAY DAMAGE UNPROTECTED VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE DAMAGED IF LEFT UNCOVERED.

&&

$$

21
519 
WWUS73 KEAX 280837
NPWEAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
337 AM CDT FRI OCT 28 2011

...AREAS OF FROST THIS MORNING AND AGAIN SATURDAY MORNING...

.CLEARING SKIES HAVE ALLOWED TEMPERATURES TO DROP INTO THE LOWER TO
MIDDLE 30S THIS MORNING. COLDER TEMPERATURES ARE EXPECTED FOR
SATURDAY MORNING WITH READINGS IN THE UPPER 20S AND LOWER 30S. SINCE
A WIDESPREAD KILLING FREEZE HAS NOT YET OCCURRED IN CENTRAL MISSOURI
THIS SEASON...THIS WILL POSE A RISK TO ANY SENSITIVE VEGETATION THAT
REMAINS OUTDOORS.

MOZ025-032-033-039-040-045-046-281800-
/O.NEW.KEAX.FZ.W.0004.111029T0800Z-111029T1300Z/
/O.CON.KEAX.FR.Y.0005.111028T0900Z-111028T1300Z/
MACON-CHARITON-RANDOLPH-SALINE-HOWARD-PETTIS-COOPER-
INCLUDING THE CITIES OF...MACON...LA PLATA...SALISBURY...
KEYTESVILLE...MOBERLY...MARSHALL...FAYETTE...NEW FRANKLIN...
SEDALIA...BOONVILLE
337 AM CDT FRI OCT 28 2011

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING...
...FREEZE WARNING IN EFFECT FROM 3 AM TO 8 AM CDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN KANSAS CITY/PLEASANT HILL HAS
ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 8 AM
CDT SATURDAY. A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT
THIS MORNING. 

* TEMPERATURE: TEMPERATURES WILL BOTTOM OUT IN THE LOWER TO MIDDLE
  30S EARLY THIS MORNING...AND IN THE UPPER 20S AND LOWER 30S
  SATURDAY MORNING. THE COLDEST READINGS WILL OCCUR IN SHELTERED AND
  LOW-LYING VALLEY AREAS.

* IMPACTS: SUBFREEZING TEMPERATURES MAY DAMAGE OR KILL UNPROTECTED
  VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE DAMAGED IF LEFT UNCOVERED.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

HAWBLITZEL
911 
WWUS73 KEAX 281255
NPWEAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
755 AM CDT FRI OCT 28 2011

...AREAS OF FROST SATURDAY MORNING...

.CLEARING SKIES HAVE ALLOWED TEMPERATURES TO DROP INTO THE LOWER
TO MIDDLE 30S THIS MORNING. COLDER TEMPERATURES ARE EXPECTED FOR
SATURDAY MORNING WITH READINGS IN THE UPPER 20S AND LOWER 30S.
SINCE A WIDESPREAD KILLING FREEZE HAS NOT YET OCCURRED IN CENTRAL
MISSOURI THIS SEASON...THIS WILL POSE A RISK TO ANY SENSITIVE
VEGETATION THAT REMAINS OUTDOORS.

MOZ025-032-033-039-040-045-046-282100-
/O.EXP.KEAX.FR.Y.0005.000000T0000Z-111028T1300Z/
/O.CON.KEAX.FZ.W.0004.111029T0800Z-111029T1300Z/
MACON-CHARITON-RANDOLPH-SALINE-HOWARD-PETTIS-COOPER-
INCLUDING THE CITIES OF...MACON...LA PLATA...SALISBURY...
KEYTESVILLE...MOBERLY...MARSHALL...FAYETTE...NEW FRANKLIN...
SEDALIA...BOONVILLE
755 AM CDT FRI OCT 28 2011

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM CDT
SATURDAY...
...FROST ADVISORY WILL EXPIRE AT 8 AM CDT THIS MORNING...

THE FROST ADVISORY WILL EXPIRE AT 8 AM CDT THIS MORNING. A FREEZE
WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM CDT SATURDAY. 


* TEMPERATURE: TEMPERATURES WILL BOTTOM OUT IN THE UPPER 20S AND
  LOWER 30S SATURDAY MORNING. THE COLDEST READINGS WILL OCCUR IN
  SHELTERED AND LOW-LYING VALLEY AREAS.

* IMPACTS: SUBFREEZING TEMPERATURES MAY DAMAGE OR KILL 
  UNPROTECTED VEGETATION. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this frost advisory went out at Oct 27, 12:14 AM CDT, 2 hours 58 minutes earlier.

Area forecast discussion, Oct 27, 12:14 AM CDT, 2 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1214 AM CDT Thu Oct 27 2011

...UPDATED AVIATION DISCUSSION...

.DISCUSSION...

Subtle flat shortwave which helped enhance midlevel frontogenetical
forcing this morning has moved into wrn Illinois this afternoon with
more significant and apparent wave still moving southeast into the
southern Rockies. Although the sfc front has moved well into far
southern Missouri, elevated baroclinicity remains across the
forecast area, although lack of a forcing mechanism and weak
subsidence has left ern Kansas/wrn Missouri dry with extensive
breaks in cloud cover. Renewed frontogenetical precipitation bands
are expected to materialize late this evening in well in advance of
the approaching wave, though overall qpf still appears limited in
time and space. Although all operational models have been consistent
in this evolution, have strongest preference for high resolution 12Z
WRF-NMM in specifics overnight.

Cloud cover will rapidly erode from northwest to southeast around
and after sunrise Thursday, with the passage of the H7 trough axis
and introduction of deeper subsidence. This will be the first of
several days characterized by dry nwly flow aloft and daily
temperatures in the slightly below average range, yet hardly
atypical for the end of October. Have generally taken a model blend
approach for high temperature forecasts with some preference toward
raw NAM-WRF 2m temperatures which should perform well in full
insolation cases. As far as low temperatures, have used a bias
corrected EC/GEM blend which has verified the best over the 2 weeks
under similar weather conditions. Largest concern will be for
temperatures very near or below freezing Friday morning,
particularly in cntrl Missouri which has yet to see a killing freeze
event this autumn. The vast majority of eastern Kansas, western and
northern Missouri has already experienced several mornings of frost
and freezing temperatures, so no further headlines will be
necessary.

Medium range period from the weekend through the middle of next week
will be largely characterized by progressive broad nwly flow, with
primarily dry weather and temperatures not far from climatology. The
12Z ECMWF has backed off the outlier 00Z solution of deep wave
intensification and cyclogenesis across the middle Mississippi River
valley early in the week, instead keeping a somewhat more open
progressive wave. However, large spread can be noted towards the end
of the period, where the operational EC runs have developed
significant wrn conus troughing, while the operational GFS
maintains more quasi-zonal flow. Ensemble members are wildly varying
and at time completely out of phase, leading to much lower than
average confidence on pattern evolution and potential weather
impacts.

21

&&

.AVIATION...

For the 06z TAFS, VFR conditions are expected through the entire valid
period. Mid level clouds and very light precipitation, which is really
mostly virga, will persist for the next few hours. Skies should begin
to clear rapidly around 12z give or take an hour or two as the the
area of mid level frontogenesis moves away. Model condensation
pressure deficits, which have a good handle on the clouds, confirm
observation trends with clearing skies around 12z or so. Skies should
remain clear for the remainder of the valid period with winds
becoming light and and veering to the more of northeasterly to
easterly component this evening.

CDB

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
Hazardous weather outlook, Oct 26, 5:21 PM CDT, 9 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
521 PM CDT WED OCT 26 2011

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-271145-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
521 PM CDT WED OCT 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

LOCATIONS IN CENTRAL MISSOURI THAT HAVE YET TO EXPERIENCE FREEZING
TEMPERATURES THIS AUTUMN MAY SEE FROST AND/OR SUBFREEZING
TEMPERATURES ON FRIDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

DB

Nearby

Frost Advisories in Missouri, 2011Every frost advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.